Originally Posted by mrsD
There are many drugs that cause physical dependency.
This is not the same thing as "addictive". Addictive means craving, and a need for more.
Many non controlled drugs cause a withdrawal syndrome, the SSRI and SNRI drugs for depression are a case in point. Even some blood pressure drugs require a taper.... beta blockers for example. Also seizure drugs require a taper.
The body changes when drugs that sit on neurotransmitter receptors are used. It has only been about a decade that we have had drugs like this. So the medical community is not able to deal with it for every patient.
This doesn't help YOU of course, but learning about tapers and how your dr
ugs work, can help take the fear factor out of your situation and help you taper off more comfortably.
that makes a lot of sense when you put it like that. Tramadol is not only a synthetic opioid but has ssri and norepinephrine Effects as well and I read they are now doing studies to ger it classified as an antidepressant as well. I did try to taper but I know and knew at the time I was tapering far too fast, but with so many failed attempts to do so with slower tapers I dug in my heels and went for it. An angel came to me yesterday, which I think will be the worst day of it as I hope I am now over the hump. without this angel I would have gone back to the hidden source of Tramadol I left for myself cause I was in a Terrible state. My angel's name is Nan and lives just a few doors down from me and quite by coincident she came by and I could no longer put on my mask that says I'm ok and literally crumbled....she used to be a nurse years ago and she spent the day taking care of me until my teenage daughters got home from school and took over. I didn't want them to see me that way.....but they learned an important life lesson and the love that flowed between us gave me so much energy! I've been heartbroken since about the many addicts, street junkies....people who have no one --visible people we pretend not to see--and sometimes they have no roof over their heads....how many of them ended up that way for innocent reasons much like my own, but because they are alone in the world they are disdained with a pitiful glance and if they are lucky a quarter tossed in a hat. sure some of them are evil to the core and would slit your throat for your ring to sell for a fix, but some of our neighbors driving porches and smoking Cuban cigars would swindle a widow out of her last dime....whose more evil? My head is getting clearer now and I can see that all things happen for a reason and if I had to go through what I have thought of as 10 wasted Tramadol years just to suffer the clarity that WD is bring me, then perhaps it is because I needed to learn some lessons....now what am I oing to do with what I have learned!? MY head still swirls a bit when I turn my head and my body is weak and I cry easily....but darn it is starting to feel like a wellspring of tears that have been bottled up for a decade, suppressed for whatever cause...the drugs maybe, I don't know, are now breaking free, and it is what they call a "good" cry....my feet and hands hurt but I don't notice it so much because the blue sky, white clouds, mossy oak trees and twittering songbirds are so much more real than when I was on Tramadol, just worried about how much good time I had until the next dose. So thanks everyone....I am not there yet but today is the first day that I actually believe I am going to make it! I would like to add, a few of you indicated that tramadol should not be such a difficult drug to get off of.....well it is for me and if you check some other tramadol withdrawal forums you will read real life stories from people who have detoxed in the past from much stonger drugs, even heroin, and many of them say Tramadol was the very worst of them all. guess it depends on how long and how many one has been taking perhaps and the innate addictive drive some people have, but please do not ever think of it as a mild drug that can be gotten off of with relative ease.....it is pure HELL. If you have a chance warn everyone to take great care in using it and not to listen to doctors about it unless what they have been saying changes, because they do not know how addictive it is and since it is not controlled they do not have to log it so they give it out like candy. what they know about the drug is from the pharmaceutical company selling it to them. as more and more patients like myself educate our doctors about how hard it was to get off of and the symptoms we lived through then maybe the drug companies will have to relabel and schedule it. I will say that Tramadol is not all evil....it saved my life the first ten months I took it when I was in such a raging MS episode, but once that subsided I should have been tapered off the tramadol, but my doctors and I both thought the pain was still there and would be for life, but it was a trick of my brain where the MS had damaged permanently places with scar formation, so every time I stretched out the timing of the dose the pain worsed so of course I thought I had to have it, but it was the body's dependence on the drug that was needed so it tricked me to sensing pain but it was really the pain of withdrawal to make me refill the tank....that is the evil of tramadol."it learns how to mimic the pain you used to have but no longer do, to make you take more. I feel slight pain in my hands and feet today but nothing that a little massage and some pep talk won't fix! I know I am blessed! Thanks again and have a blessed day!